May  2013, 12(3): 1469-1486. doi: 10.3934/cpaa.2013.12.1469

Continuous dependence of eigenvalues of $p$-biharmonic problems on $p$

1. 

Department of mathematics, Faculty of Applied Sciences, University of West Bohemia, Univerzitní 22, 306,14 Plzeň, Czech Republic

Received  April 2012 Revised  May 2012 Published  September 2012

We are concerned with the Dirichlet and Neumann eigenvalue problem for the ordinary quasilinear fourth-order ($p$-biharmonic) equation \begin{eqnarray} (|u''|^{p-2}u'')''=\lambda|u|^{p-2}u, in \quad [0,1], \quad p>1. \end{eqnarray} It is known that the eigenvalues of the Dirichlet and Neumann $p$-biharmonic problem are positive and nonnegative, respectively, isolated, and form an increasing unbounded sequence. We prove that the eigenvalues depend continuously on $p$, and that they interlace with the eigenvalues of the Navier $p$-biharmonic problem.
Citation: Jiří Benedikt. Continuous dependence of eigenvalues of $p$-biharmonic problems on $p$. Communications on Pure and Applied Analysis, 2013, 12 (3) : 1469-1486. doi: 10.3934/cpaa.2013.12.1469
References:
[1]

J. Benedikt, Uniqueness theorem for $p$-biharmonic equations, Electron. J. Differential Equations, 53 (2002), 1-17.

[2]

J. Benedikt, Uniqueness theorem for quasilinear $2n$th-order equations, J. Math. Anal. Appl., 293 (2004), 589-604.

[3]

J. Benedikt, On simplicity of spectra of $p$-biharmonic equations, Nonlinear Anal., 58 (2004), 835-853.

[4]

J. Benedikt, On the discreteness of the spectra of the Dirichlet and Neumann $p$-biharmonic problem, Abstr. Appl. Anal., 2004 (2004), 777-792.

[5]

J. Benedikt, Global bifurcation result for Dirichlet and Neumann $p$-biharmonic problem, NoDEA, Nonlinear Differ. Equ. Appl., 14 (2007), 541-558.

[6]

M.\,A. Del Pino, M. Elgueta and R.\,F. Man\'asevich, A homotopic deformation along $p$ of a Leray-Schauder degree result and existence for $(|u'|^{p-2} u')'+f(t,u)=0, u(0)=u(T)=0, p>1$, J. Differential Equations, 80 (1989), 1-13.

[7]

P. Drábek, Ranges of $a$-homogeneous operators and their perturbations, Časopis P\vest. Mat., 105 (1980), 167-183.

[8]

P. Drábek and M. Ôtani, Global bifurcation result for the $p$-biharmonic operator, Electron. J. Differential Equations, 48 (2001), 1-19.

[9]

A. El Khalil, S. Kellati and A. Touzani, On the spectrum of the $p$-biharmonic operator, in "2002-Fez conference on Partial Differential Equations,'' Electron. J. Differential Equations, Conference 09 (2002), 161-170.

[10]

A. Kratochvíl and J. Nečas, The discreteness of the spectrum of a nonlinear Sturm-Liouville equation of fourth order, Comment. Math. Univ. Carolinæ, 12 (1971), 639-653 (in Russian, O diskretnosti spektra nelinenogo uravneni turmaLiuvill etvertogo pordka).

[11]

A. Pinkus, $n$-widths of Sobolev spaces in $L^p$, Constr. Approx., 1 (1985), 15-62.

show all references

References:
[1]

J. Benedikt, Uniqueness theorem for $p$-biharmonic equations, Electron. J. Differential Equations, 53 (2002), 1-17.

[2]

J. Benedikt, Uniqueness theorem for quasilinear $2n$th-order equations, J. Math. Anal. Appl., 293 (2004), 589-604.

[3]

J. Benedikt, On simplicity of spectra of $p$-biharmonic equations, Nonlinear Anal., 58 (2004), 835-853.

[4]

J. Benedikt, On the discreteness of the spectra of the Dirichlet and Neumann $p$-biharmonic problem, Abstr. Appl. Anal., 2004 (2004), 777-792.

[5]

J. Benedikt, Global bifurcation result for Dirichlet and Neumann $p$-biharmonic problem, NoDEA, Nonlinear Differ. Equ. Appl., 14 (2007), 541-558.

[6]

M.\,A. Del Pino, M. Elgueta and R.\,F. Man\'asevich, A homotopic deformation along $p$ of a Leray-Schauder degree result and existence for $(|u'|^{p-2} u')'+f(t,u)=0, u(0)=u(T)=0, p>1$, J. Differential Equations, 80 (1989), 1-13.

[7]

P. Drábek, Ranges of $a$-homogeneous operators and their perturbations, Časopis P\vest. Mat., 105 (1980), 167-183.

[8]

P. Drábek and M. Ôtani, Global bifurcation result for the $p$-biharmonic operator, Electron. J. Differential Equations, 48 (2001), 1-19.

[9]

A. El Khalil, S. Kellati and A. Touzani, On the spectrum of the $p$-biharmonic operator, in "2002-Fez conference on Partial Differential Equations,'' Electron. J. Differential Equations, Conference 09 (2002), 161-170.

[10]

A. Kratochvíl and J. Nečas, The discreteness of the spectrum of a nonlinear Sturm-Liouville equation of fourth order, Comment. Math. Univ. Carolinæ, 12 (1971), 639-653 (in Russian, O diskretnosti spektra nelinenogo uravneni turmaLiuvill etvertogo pordka).

[11]

A. Pinkus, $n$-widths of Sobolev spaces in $L^p$, Constr. Approx., 1 (1985), 15-62.

[1]

Pasquale Candito, Giovanni Molica Bisci. Multiple solutions for a Navier boundary value problem involving the $p$--biharmonic operator. Discrete and Continuous Dynamical Systems - S, 2012, 5 (4) : 741-751. doi: 10.3934/dcdss.2012.5.741

[2]

Wilhelm Schlag. Spectral theory and nonlinear partial differential equations: A survey. Discrete and Continuous Dynamical Systems, 2006, 15 (3) : 703-723. doi: 10.3934/dcds.2006.15.703

[3]

Siamak RabieniaHaratbar. Inverse scattering and stability for the biharmonic operator. Inverse Problems and Imaging, 2021, 15 (2) : 271-283. doi: 10.3934/ipi.2020064

[4]

Mads Kyed. On a mapping property of the Oseen operator with rotation. Discrete and Continuous Dynamical Systems - S, 2013, 6 (5) : 1315-1322. doi: 10.3934/dcdss.2013.6.1315

[5]

Teemu Tyni, Valery Serov. Scattering problems for perturbations of the multidimensional biharmonic operator. Inverse Problems and Imaging, 2018, 12 (1) : 205-227. doi: 10.3934/ipi.2018008

[6]

Jerrold E. Marsden, Alexey Tret'yakov. Factor analysis of nonlinear mappings: p-regularity theory. Communications on Pure and Applied Analysis, 2003, 2 (4) : 425-445. doi: 10.3934/cpaa.2003.2.425

[7]

O. A. Veliev. Essential spectral singularities and the spectral expansion for the Hill operator. Communications on Pure and Applied Analysis, 2017, 16 (6) : 2227-2251. doi: 10.3934/cpaa.2017110

[8]

Paulo Cesar Carrião, R. Demarque, Olímpio H. Miyagaki. Nonlinear Biharmonic Problems with Singular Potentials. Communications on Pure and Applied Analysis, 2014, 13 (6) : 2141-2154. doi: 10.3934/cpaa.2014.13.2141

[9]

Rémi Leclercq. Spectral invariants in Lagrangian Floer theory. Journal of Modern Dynamics, 2008, 2 (2) : 249-286. doi: 10.3934/jmd.2008.2.249

[10]

Barry Simon. Equilibrium measures and capacities in spectral theory. Inverse Problems and Imaging, 2007, 1 (4) : 713-772. doi: 10.3934/ipi.2007.1.713

[11]

Filippo Gazzola. On the moments of solutions to linear parabolic equations involving the biharmonic operator. Discrete and Continuous Dynamical Systems, 2013, 33 (8) : 3583-3597. doi: 10.3934/dcds.2013.33.3583

[12]

Teemu Tyni, Valery Serov. Inverse scattering problem for quasi-linear perturbation of the biharmonic operator on the line. Inverse Problems and Imaging, 2019, 13 (1) : 159-175. doi: 10.3934/ipi.2019009

[13]

Markus Harju, Jaakko Kultima, Valery Serov, Teemu Tyni. Two-dimensional inverse scattering for quasi-linear biharmonic operator. Inverse Problems and Imaging, 2021, 15 (5) : 1015-1033. doi: 10.3934/ipi.2021026

[14]

Jaakko Kultima, Valery Serov. Reconstruction of singularities in two-dimensional quasi-linear biharmonic operator. Inverse Problems and Imaging, , () : -. doi: 10.3934/ipi.2022011

[15]

Lili Yan. Reconstructing a potential perturbation of the biharmonic operator on transversally anisotropic manifolds. Inverse Problems and Imaging, , () : -. doi: 10.3934/ipi.2022034

[16]

Bernd Kawohl, Jiří Horák. On the geometry of the p-Laplacian operator. Discrete and Continuous Dynamical Systems - S, 2017, 10 (4) : 799-813. doi: 10.3934/dcdss.2017040

[17]

Julian Braun, Bernd Schmidt. On the passage from atomistic systems to nonlinear elasticity theory for general multi-body potentials with p-growth. Networks and Heterogeneous Media, 2013, 8 (4) : 879-912. doi: 10.3934/nhm.2013.8.879

[18]

Eduardo Lara, Rodolfo Rodríguez, Pablo Venegas. Spectral approximation of the curl operator in multiply connected domains. Discrete and Continuous Dynamical Systems - S, 2016, 9 (1) : 235-253. doi: 10.3934/dcdss.2016.9.235

[19]

Mark F. Demers, Hong-Kun Zhang. Spectral analysis of the transfer operator for the Lorentz gas. Journal of Modern Dynamics, 2011, 5 (4) : 665-709. doi: 10.3934/jmd.2011.5.665

[20]

Mario Ahues, Filomena D. d'Almeida, Alain Largillier, Paulo B. Vasconcelos. Defect correction for spectral computations for a singular integral operator. Communications on Pure and Applied Analysis, 2006, 5 (2) : 241-250. doi: 10.3934/cpaa.2006.5.241

2021 Impact Factor: 1.273

Metrics

  • PDF downloads (116)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]